Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2015, 4:14 PM CDT for Bandera County, Kendall County, Kerr County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 18, 2015, 4:47 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bandera County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS54 KEWX 182114
SVREWX
TXC019-259-265-182200-
/O.NEW.KEWX.SV.W.0027.150418T2114Z-150418T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANDERA...
MOVING NORTHEAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BANDERA...PIPE CREEK...BANDERA FALLS AND LAKEHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2989 9893 2972 9876 2972 9878 2968 9882
2961 9898 2962 9898 2962 9899 2965 9907
2974 9911
TIME...MOT...LOC 2113Z 237DEG 10KT 2970 9902
HAIL...1.25IN
WIND...<50MPH
$$
AAT2 follow-up statements
092
WWUS54 KEWX 182135
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT SAT APR 18 2015
TXC019-259-265-182200-
/O.CON.KEWX.SV.W.0027.000000T0000Z-150418T2200Z/
KENDALL TX-BANDERA TX-KERR TX-
435 PM CDT SAT APR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN KENDALL...EAST CENTRAL BANDERA AND SOUTHEASTERN KERR
COUNTIES...
AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PIPE CREEK...
OR NEAR BANDERA...MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PIPE CREEK...BANDERA FALLS AND LAKEHILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2972 9876 2972 9878 2968 9882 2964 9894
2964 9899 2967 9905 2974 9905 2981 9900
2984 9899 2989 9893
TIME...MOT...LOC 2134Z 237DEG 10KT 2973 9896
HAIL...1.00IN
WIND...<50MPH
$$
AAT172
WWUS54 KEWX 182147
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SAT APR 18 2015
TXC019-259-265-182157-
/O.CAN.KEWX.SV.W.0027.000000T0000Z-150418T2200Z/
KENDALL TX-BANDERA TX-KERR TX-
447 PM CDT SAT APR 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENDALL...EAST
CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2972 9876 2972 9878 2968 9882 2964 9894
2964 9899 2967 9905 2974 9905 2981 9900
2984 9899 2989 9893
TIME...MOT...LOC 2147Z 237DEG 10KT 2975 9892
$$
AATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:57 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 18, 2:57 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 257 PM CDT SAT APR 18 2015 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A LOW OVER COLORADO WITH SOUTHWESTERLY FLOW ACROSS TEXAS. AT THE SURFACE A DRYLINE WAS STRETCHED FROM AROUND CHILDRESS TO SAN ANGELO TO THE BIG BEND. THE PRESSURE FIELD ACROSS OUR CWA IS ILL DEFINED AND WINDS WERE GENERALLY LIGHT AND VARIABLE. DEW POINT TEMPERATURES REMAIN HIGH IN THE MID TO UPPER 60S. DRT SOUNDING THIS MORNING SHOWED A WEAK CAP AT ABOUT 850MB. EXPECTING STORMS TO FORM ALONG THE DRYLINE AND CONTINUE INTO THE FIRST PERIOD. MODELS FORECAST CAPE 1000-2000 J/KG WITH HIGHEST VALUES ALONG AND SOUTHEAST OF I-35 WITH VERTICAL WIND SHEAR OF 30-40 KTS. SPC HAS US IN AN ENHANCED RISK FOR SEVERE THUNDERSTORMS. LOOKS LIKE THE BEST SCENARIO FOR THIS EVENING WILL BE A LINE OF STORMS MOVING THROUGH THE HILL COUNTRY TOWARD THE SOUTHEAST AND ACROSS I-35 TOWARD I-10. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. THERE WILL ALSO BE A LOWER THREAT FOR TORNADOES. STORMS SHOULD WEAKEN AFTER MIDNIGHT AND THEN MOVE AWAY FROM OUR AREA. SUNDAY A WEAK COLD FRONT WILL MOVE THROUGH AND TURN THE WINDS TO THE NORTH. THIS WILL BRING DRIER AIR AND END RAIN CHANCES. THIS ALSO ALLOW TEMPERATURES TO CLIMB AND SUNDAY WILL BE A VERY WARM DAY. THEN CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL COOLING SUNDAY NIGHT. && .LONG TERM (MONDAY THROUGH SATURDAY)... GRADUAL RIDGING WILL BUILD OVER THE SOUTHERN PLAINS INTO THE MIDDLE OF THE NEW WEEK. THEN A TROUGH WILL DIG DOWN THROUGH THE WEST AND THE RIDGE WILL BECOME MORE PRONOUNCED BY THURSDAY. THE TROUGH WILL BEGIN TO PROGRESS EASTWARD FRIDAY AND MOVE TO THE CENTRAL PLAINS BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 88 56 74 55 / 40 - - 0 20 AUSTIN BERGSTROM INTL AIRPORT 60 87 55 73 53 / 40 - - 0 20 NEW BRAUNFELS MUNI AIRPORT 61 87 56 74 54 / 30 0 10 - 20 BURNET MUNI AIRPORT 59 86 52 73 53 / 40 0 0 0 20 DEL RIO INTL AIRPORT 60 89 58 77 60 / 20 0 - 10 20 GEORGETOWN MUNI AIRPORT 60 86 53 73 52 / 40 - - 0 20 HONDO MUNI AIRPORT 61 88 57 75 55 / 20 0 - - 30 SAN MARCOS MUNI AIRPORT 61 86 56 74 54 / 40 0 10 - 20 LA GRANGE - FAYETTE REGIONAL 62 86 57 74 57 / 40 10 10 - 20 SAN ANTONIO INTL AIRPORT 63 88 58 74 57 / 30 0 - - 30 STINSON MUNI AIRPORT 62 88 59 74 57 / 20 0 10 - 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 18, 2:34 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 234 PM CDT SAT APR 18 2015 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 234 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS CHANCE OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING.
In the hours before
Special weather statement, Apr 18, 10:50 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT SAT APR 18 2015
TXZ228-181615-
DIMMIT TX-
1050 AM CDT SAT APR 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DIMMIT COUNTY UNTIL
1115 AM CDT...
AT 1049 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF CHUPADERA RANCH AIRPORT...OR 15 MILES SOUTHWEST OF
CARRIZO SPRINGS...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARRIZO HILL.
LAT...LON 2827 10007 2835 10011 2839 10010 2851 9983
2829 9974
TIME...MOT...LOC 1549Z 252DEG 19KT 2835 10001
JASpecial weather statement, Apr 18, 10:53 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1053 AM CDT SAT APR 18 2015
TXZ228-181645-
DIMMIT TX-
1053 AM CDT SAT APR 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
1145 AM CDT...
AT 1053 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GILSON GROVES...OR 21 MILES SOUTHEAST OF CARRIZO SPRINGS...
MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GILSON GROVES...LIGHT AND CATARINA.
LAT...LON 2831 9978 2854 9940 2826 9940 2820 9954
2820 9972
TIME...MOT...LOC 1553Z 241DEG 20KT 2827 9967
JALocal storm report, Apr 18, 1:37 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
137 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD MEDINA 29.80N 99.25W
04/17/2015 BANDERA TX LAW ENFORCEMENT
5-6 LOW WATER CROSSINGS FLOODED IN BANDERA
COUNTY...MAINLY IN MEDINA AND WEST TOWARDS VANDERPOOL
AND EAST TOWARDS BANDERA AND PIPE CREEK.
&&
EVENT NUMBER EWX1500182
LJHLocal storm report, Apr 18, 1:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 NW BANDERA 29.74N 99.09W
04/17/2015 E0.75 INCH BANDERA TX PUBLIC
&&
EVENT NUMBER EWX1500183
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:00 PM CDT | River Flood Warning | EWX | Kerr | 20 hr |
| Apr 17, 7:13 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Apr 17, 8:02 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 17, 8:34 PM CDT | Special Weather Statement | EWX | Lavaca | 26 min |
| Apr 17, 8:38 PM CDT | Special Weather Statement | EWX | DeWitt | 37 min |
| Apr 17, 10:29 PM CDT | Special Weather Statement | EWX | Dimmit | 46 min |
| Apr 18, 6:06 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Apr 18, 9:18 AM CDT | Special Weather Statement | EWX | Maverick | 42 min |
| Apr 18, 10:50 AM CDT | Special Weather Statement | EWX | Dimmit | 25 min |
| Apr 18, 10:53 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| Apr 18, 4:15 PM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| Apr 18, 4:40 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 2 hr |
| Apr 18, 4:50 PM CDT | Special Weather Statement | EWX | Kendall | 40 min |
| Apr 18, 4:58 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 47 min |
| Apr 18, 5:21 PM CDT | Areal Flood Advisory | EWX | Kendall | 114 min |
| Apr 18, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 38 min |
| Apr 18, 6:10 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 50 min |
| Apr 18, 6:29 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| Apr 18, 6:30 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 30 min |
| Apr 18, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.